Advertisement

Met-Like Categories Amongst Concrete Topological Categories

  • Walter Tholen
Article

Abstract

When replacing the non-negative real numbers with their addition by a commutative quantale \(\mathsf{V}\), under a metric lens one may then view small \(\mathsf{V}\)-categories as sets that come with a \(\mathsf{V}\)-valued distance function. The ensuing category \(\mathsf{V}\text {-}\mathbf{Cat}\) is well known to be a concrete topological category that is symmetric monoidal closed. In this paper we show which concrete symmetric monoidal-closed topological categories may be fully and bireflectively embedded into \(\mathsf{V}\text {-}\mathbf{Cat}\), for some \(\mathsf{V}\).

Keywords

Topological category Symmetric monoidal closed category Quantale-enriched category Prequantalic topological category Transitive topological category Symmetric topological category 

Mathematics Subject Classification

18B99 18D20 18D30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adámek, J., Herrlich, H., Strecker, G.E.: Abstract and Concrete Categories: The Joy of Cats. Wiley, New York (1990)MATHGoogle Scholar
  2. 2.
    Bentley, H.L., Herrlich, H., Lowen-Colebunders, E.: Convergence. J. Pure Appl. Algebra 68, 27–45 (1990)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Borceux, F.: Handbook of Categorical Algebra 1, 2, 3. Cambridge University Press, Cambridge (1994)CrossRefMATHGoogle Scholar
  4. 4.
    Brock, P., Kent, D.C.: Approach spaces, limit tower spaces, and probabilistic convergence spaces. Appl. Categ. Struct. 5, 99–110 (1997)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Činčura, J.: Tensor products in the category of topological spaces. Comment. Math. Univ. Carol. 20, 431–446 (1979)MathSciNetMATHGoogle Scholar
  6. 6.
    Činčura, J.: On a tensor product in initially structured categories. Math. Slovaca 29, 245–255 (1979)MathSciNetMATHGoogle Scholar
  7. 7.
    Činčura, J.: Tensor products in categories of topological spaces. Appl. Categ. Struct. 5, 111–121 (1997)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Clementino, M.M., Hofmann, D.: Topological features of lax algebras. Appl. Categ. Struct. 11(3), 267–286 (2003)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Clementino, M.M., Hofmann, D., Tholen, W.: One setting for all: metric, topology uniformity, approach structure. Appl. Categ. Struct. 12(2), 127–154 (2004)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Clementino, M.M., Tholen, W.: Metric, topology and multicategory-a common approach. J. Pure Appl. Algebra 179(1–2), 13–47 (2003)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Fischer, H.R.: Limesräume. Math. Ann. 137, 269–303 (1959)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Garner, R.: Topological functors as total categories. Theory Appl. Categ. 29(15), 406–421 (2014)MathSciNetMATHGoogle Scholar
  13. 13.
    Greve, G.: How many monoidal closed structures are there in TOP? Arch. Math. 34, 538–539 (1980)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Greve, G.: General construction of monoidal closed structures in topological, uniform and nearness spaces. In: Lecture Notes in Mathematics, vol. 962, pp. 100–114. Springer, Berlin (1982)Google Scholar
  15. 15.
    Herrlich, H.: Topological functors. Gen. Topol. Appl. 4(2), 125–142 (1974)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Hofmann, D.: Topological theories and closed objects. Adv. Math. 215, 789–824 (2007)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Hofmann, D., Reis, C.D.: Probabilistic metric spaces as enriched categories. Fuzzy Sets Syst. 210, 1–21 (2013)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Hofmann, D., Seal, G.J., Tholen, W. (eds.): Monoidal Topology: A Categorical Approach to Order, Metric, and Topology. Cambridge University Press, Cambridge (2014)MATHGoogle Scholar
  19. 19.
    Isbell, J.R.: Uniform Spaces. American Mathematical Society, Providence (1964)CrossRefMATHGoogle Scholar
  20. 20.
    Jäger, G.: A convergence theory for probabilistic metric spaces. Quaest. Math. 38(4), 587–599 (2015)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Kelly, G.M.: Basic Concepts of Enriched Category Theory. London Mathematical Society Lecture Note Series, vol. 64. Cambridge University Press, Cambridge (1982)MATHGoogle Scholar
  22. 22.
    Lawvere, F.W.: Metric spaces, generalized logic, and closed categories. Rendiconti del Seminario Matematico e Fisico di Milano, 43:135–166. Reprinted in: Reprints in Theory and Applications of Categories, 1:1–37 (2002)Google Scholar
  23. 23.
    Logar, A., Rossi, F.: Monoidal closed structures on categories with constant maps. J. Aust. Math. Soc. Ser. A 38, 175–185 (1985)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Lowen, R.: Approach Spaces, the Missing Link in the Topology-Uniformity-Metric Triad. Oxford University Press, New York (1997)MATHGoogle Scholar
  25. 25.
    Lowen-Colebunders, E.: Function Classes of Cauchy Continuous Maps. Marcel Dekker, New York (1989)MATHGoogle Scholar
  26. 26.
    Mac Lane, S.: Categories for the Working Mathematician, 2nd edn. Springer, New York (1998)MATHGoogle Scholar
  27. 27.
    Pedicchio, M.C.: Closed structures on the category of topological spaces determined by filters. Bull. Aust. Math. Soc. 28(2), 161–174 (1983)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Pedicchio, M.C., Rossi, F.: A remark on monoidal closed structures on TOP. Rend. Circ. Mat. Palermo Ser. II(11), 77–79 (1985)MathSciNetMATHGoogle Scholar
  29. 29.
    Porst, H.-E., Wischnewsky, M.B.: Every topological category is convenient for Gel’fand duality. Manuscr. Math. 25, 169–204 (1978)CrossRefMATHGoogle Scholar
  30. 30.
    Porst, H.-E., Wischnewsky, M.B.: Existence and applications of monoidally closed structures in topological categories. In: Lecture Notes in Mathematics, vol. 719, pp. 277–292. Springer, Berlin (1979)Google Scholar
  31. 31.
    Robertson, W.A.: Convergence as a Nearness Concept.. Ph.D. thesis, Carleton University (1975)Google Scholar
  32. 32.
    Rosenthal, K.I.: Quantales and Their Applications. Addison Wesley Longman, Harlow (1990)MATHGoogle Scholar
  33. 33.
    Seal, G.J.: Canonical and op-canonical lax algebras. Theory Appl. Categ. 14, 221–243 (2005)MathSciNetMATHGoogle Scholar
  34. 34.
    Tholen, W.: Lax Distributive Laws, I. arXiv:1603.06251. Accessed Mar 2016.

Copyright information

© Springer Science+Business Media B.V., part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsYork UniversityTorontoCanada

Personalised recommendations